Alert archive / Washington / Wind Advisories in 2023

Wind Advisory 4, NWS Spokane, WA

June 12, 20234 counties in Washington

NWS Spokane, WA issued this wind advisory at Jun 12, 2023, 9:31 PM PDT for 4 counties in Washington. It took effect at Jun 13, 2023, 3:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2023, 9:31 PM PDT (04:31 UTC)
In effect from
Jun 13, 2023, 3:00 PM PDT
Expired
Jun 13, 2023, 11:00 PM PDT
In force
8 hr
Issued by
NWS Spokane, WA

Counties Adams County, WA, Chelan County, WA, Douglas County, WA, Grant County, WA

The radar

The Spokane radar (KOTX), 149 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 4.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2023-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 317 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2023-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
317 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
2043 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

145 
WWUS76 KOTX 130431
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
Issued by National Weather Service Pendleton OR
931 PM PDT Mon Jun 12 2023

WAZ034-041-044-140600-
/O.NEW.KOTX.WI.Y.0004.230613T2200Z-230614T0600Z/
Moses Lake Area-Wenatchee Area-Waterville Plateau-
Including the cities of Moses Lake, Ephrata, Othello, Quincy, 
Wenatchee, Chelan, Entiat, Cashmere, Waterville, and Mansfield
931 PM PDT Mon Jun 12 2023

...WIND ADVISORY IN EFFECT FROM 3 PM TO 11 PM PDT TUESDAY...

* WHAT...West winds 20 to 30 mph, with gusts of 40 to 55 mph 
  expected.

* WHERE...Moses Lake Area, Wenatchee Area and Waterville Plateau.

* WHEN...From 3 PM to 11 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/spokane
2 follow-up statements
592 
WWUS76 KOTX 131416
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
716 AM PDT Tue Jun 13 2023

WAZ034-041-044-140600-
/O.CON.KOTX.WI.Y.0004.230613T2200Z-230614T0600Z/
Moses Lake Area-Wenatchee Area-Waterville Plateau-
Including the cities of Ephrata, Moses Lake, Othello, Quincy,
Cashmere, Chelan, Entiat, Number 1 Canyon, Number 2 Canyon,
Pangborn Airport, Wenatchee, Badger Mountain Road, Mansfield, and
Waterville
716 AM PDT Tue Jun 13 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM 
PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Chelan, Badger Mountain Road, Pangborn Airport, Entiat, 
  Cashmere, Waterville, Mansfield, Quincy, Othello, Moses Lake, 
  Number 2 Canyon, Number 1 Canyon, Wenatchee, and Ephrata.

* WHEN...From 3 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CMS
723 
WWUS76 KOTX 140556
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1056 PM PDT Tue Jun 13 2023

WAZ034-041-044-140700-
/O.EXP.KOTX.WI.Y.0004.000000T0000Z-230614T0600Z/
Moses Lake Area-Wenatchee Area-Waterville Plateau-
Including the cities of Ephrata, Moses Lake, Othello, Quincy,
Cashmere, Chelan, Entiat, Number 1 Canyon, Number 2 Canyon,
Pangborn Airport, Wenatchee, Badger Mountain Road, Mansfield, and
Waterville
1056 PM PDT Tue Jun 13 2023

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds will continue to be breezy through the night, but the 
strongest winds that prompted the advisory have passed.

$$

SVH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jun 12, 4:28 PM PDT, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 12, 4:28 PM PDT, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
428 PM PDT Mon Jun 12 2023

.SYNOPSIS...
Temperatures will climb back into the 80s and low 90s through
Tuesday with additional chances for thunderstorms. A cold front
will bring breezy and gusty conditions Tuesday evening into
Wednesday and more seasonal temperatures for the second half of
the week before an incoming trough for the weekend.

&&

.DISCUSSION...

Today and tomorrow:
Slow moving thunderstorm activity with small hail, gusty winds up to
40 mph, and heavy downpours is the main concern for today. There are
two regions to watch this afternoon: the Northern Mountains and the
Palouse/L-C Valley/Southern Panhandle. DCAPE values range from 600-
1000 J/kg supportive of gusty downdrafts. Storm motion vectors are
below 20 kt with nearly 200% of normal PWATs so flooding will be a
concern. Cloud tops continue to cool on IR imagery suggesting
further intensification is possible.

Models continue to show widespread wind gusts > 30 mph Tuesday
afternoon for places just east of the Cascades including the
southern Okanogan Valley, Waterville Plateau and western Columbia
Basin thanks to a tightening pressure gradient/cold frontal passage.
Moses Lake has a 50% chance of 45 mph gusts and Ephrata/Wenatchee
have a 70% chance. The probability for 55 mph gusts is less than 10%
for those spots. Ahead of the front in eastern Washington and the
northern Idaho Panhandle, there is a 30% chance of thunderstorms.
Again, main threats with the storms are small hail, gusty winds up
to 40 mph, and heavy downpours. Dry air behind the front will be
quite noticeable as our moisture finally gets scoured out.
/Butler

Wednesday through Thursday: A flat ridge pattern will allow for
brief break from the active thunderstorms from the past several
days. Lingering rain showers threat will continue over Northeast WA
and North ID. Wednesday is expected to be the better day for showers
as probabilities for half an inch of rain are around 20-30%. Winds
will decrease as the Tuesday cold front exits the region.
Temperatures will be on a warming trend. Highs will be in the upper
70s and 80s. Lows will be in the upper 40s and 50s.

Friday through Sunday: Friday will start much like the Thursday. A
trough will begin to press into the Pacific Northwest and begin to
increase the moisture in the Inland Northwest. The moisture is not
expected to translate to rain through as the mountains have a 50-70%
probability of seeing a tenth of an inch, and 10-30% for lowland
areas. Winds will increase across the Basin with the incoming trough
with gusts peaking into the mid 20s MPH. Highs will dip with the
trough passage. Highs will slide into upper 60s and 70s. Lows will
be in the upper 30s and 40s. /JDC

&&

.AVIATION...
00Z TAFs: VFR condtions will continue through the next 24 hours
with diurnally driven winds. Thunderstorms are currently moving
into PUW and LWS. Heavy rain, lightning and small hail expected
thru 02Z. GEG could see a rain shower through 02Z, accompanied
with some gusty outflow winds from the northwest or southeast.
Otherwise the main story is the winds that will be increasing
Tuesday aft 20Z. Strongest winds will be aft 00Z Wed.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        62  88  51  69  49  74 /  10  20  20  20  10   0
Coeur d'Alene  59  86  52  66  48  73 /  10  30  30  30  20  10
Pullman        57  84  48  67  46  70 /  10  20  10  10  10   0
Lewiston       65  91  58  77  54  79 /  20  20  20   0  10   0
Colville       57  86  46  68  44  74 /  10  30  30  30  20  10
Sandpoint      56  84  51  64  47  71 /  10  40  50  50  30  20
Kellogg        59  81  51  62  51  67 /  10  40  30  30  30  20
Moses Lake     63  92  50  77  48  82 /  10  10   0   0   0   0
Wenatchee      67  88  55  74  53  81 /  10   0   0   0   0   0
Omak           62  90  53  76  50  82 /  10  10  10  10   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&

In the hours before

Special weather statement, Jun 12, 3:43 PM PDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Spokane WA
343 PM PDT Mon Jun 12 2023

WAZ037-122330-
Northeast Mountains WA-
343 PM PDT Mon Jun 12 2023

...A strong thunderstorm will impact portions of east central Stevens
and northwestern Pend Oreille Counties through 430 PM PDT...

At 343 PM PDT, Doppler radar was tracking a strong thunderstorm 22
miles northeast of Colville, or 48 miles northwest of Priest River,
moving southwest at 10 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Little Pend Oreille Lakes Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4882 11754 4879 11744 4861 11753 4868 11772
TIME...MOT...LOC 2243Z 032DEG 7KT 4876 11754

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

JCLEV
Local storm report, Jun 12, 3:50 PM PDT, 5 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
350 PM PDT Mon Jun 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Tstm Wnd Dmg     6 NW Harrison           47.51N 116.87W
06/08/2023                   Kootenai           ID   Public

            Delayed report from social media of several
            large trees down near Rockford Bay,
            including on Rockford Bay Road. Time
            estimated from radar.

&&

CMS

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:32 PM PDTSpecial Weather StatementOTXStevens28 min
Jun 13, 1:22 PM PDTSevere Thunderstorm WarningOTXPend Oreille38 min
Jun 13, 1:25 PM PDTSpecial Weather StatementOTXStevens35 min
Jun 13, 1:58 PM PDTSpecial Weather StatementOTXPend Oreille32 min
Jun 13, 1:58 PM PDTSpecial Weather StatementOTXPend Oreille32 min
Jun 13, 2:17 PM PDTSpecial Weather StatementOTX28 min
Jun 13, 2:22 PM PDTSpecial Weather StatementOTXStevens38 min
Jun 13, 2:31 PM PDTSpecial Weather StatementOTXPend Oreille29 min
Jun 13, 2:35 PM PDTSpecial Weather StatementOTXStevens25 min
Jun 13, 2:57 PM PDTSpecial Weather StatementOTXPend Oreille33 min
Jun 13, 3:01 PM PDTSpecial Weather StatementOTXPend Oreille29 min
Jun 13, 3:26 PM PDTSpecial Weather StatementOTXPend Oreille34 min
Jun 13, 3:30 PM PDTSpecial Weather StatementOTXPend Oreille30 min

Nearby

Wind Advisories in Washington, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.